Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 73, NWS Wichita, KS

April 18, 2015Cowley County, Sumner County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 18, 2015, 8:59 PM CDT for Cowley County, Sumner County, Kansas. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 18, 2015, 8:59 PM CDT (01:59 UTC)
Expired
Apr 18, 2015, 9:45 PM CDT
In force
46 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Cowley County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 53 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 18, 9:11 PM CDTHAIL 1.752 Sw Udall, KSQUARTER TO GOLF BALL SIZE HAIL.
Apr 18, 9:31 PM CDTHAIL 1.753 E Udall, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 18, 2:43 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.0 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2015-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 927 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2015-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
927 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1566 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

269 
WUUS53 KICT 190159
SVRICT
KSC035-191-190245-
/O.NEW.KICT.SV.W.0073.150419T0159Z-150419T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
859 PM CDT SAT APR 18 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
  SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 945 PM CDT

* AT 858 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OXFORD... 
  MOVING NORTHEAST AT 20 MPH. ANOTHER STRONG TO SEVERE THUNDERSTORM 
  WAS LOCATED SOUTHWEST OF WELLINGTON...ALSO MOVING NORTHEAST.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ARKANSAS CITY...WINFIELD...WELLINGTON...MULVANE...BELLE PLAINE...
  CALDWELL...OXFORD...UDALL...SOUTH HAVEN...GEUDA SPRINGS...ROCK...
  MAYFIELD...HUNNEWELL...RIVERDALE...PERTH...WELLINGTON AIRPORT AND
  STROTHER FIELD AIRPORT.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 1 AND 30.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3700 9765 3722 9765 3748 9725 3748 9690
      3714 9700 3700 9714
TIME...MOT...LOC 0158Z 233DEG 16KT 3734 9721 

HAIL...1.50IN
WIND...60MPH
 
$$

KLEINSASSER
4 follow-up statements
036 
WWUS53 KICT 190215
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
915 PM CDT SAT APR 18 2015

KSC035-191-190245-
/O.CON.KICT.SV.W.0073.000000T0000Z-150419T0245Z/
COWLEY KS-SUMNER KS-
915 PM CDT SAT APR 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR WESTERN COWLEY AND SUMNER COUNTIES...

AT 910 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER UDALL MOVING 
NORTHEAST AT 20 MPH. A 2ND SEVERE THUNDERSTORM WAS LOCATED JUST 
SOUTH OF WELLINGTON AND WAS ALSO MOVING NORTHEAST AT 20 MPH.

HAZARD...PING PONG BALL SIZED HAIL AND 60 MPH WINDS.

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ARKANSAS CITY...WINFIELD...WELLINGTON...MULVANE...BELLE PLAINE...
CALDWELL...OXFORD...UDALL...SOUTH HAVEN...GEUDA SPRINGS...ROCK...
MAYFIELD...HUNNEWELL...RIVERDALE...PERTH...WELLINGTON AIRPORT AND
STROTHER FIELD AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS SEVERE THUNDERSTORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
WICHITA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS THUNDERSTORM AND MAY 
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED 
ROADWAYS...ESPECIALLY AT NIGHT!

&&

LAT...LON 3700 9765 3722 9765 3748 9725 3748 9690
      3714 9700 3700 9714
TIME...MOT...LOC 0210Z 233DEG 16KT 3737 9715 

HAIL...1.50IN
WIND...60MPH
 
$$

ES
066 
WWUS53 KICT 190225
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
925 PM CDT SAT APR 18 2015

KSC035-191-190245-
/O.CON.KICT.SV.W.0073.000000T0000Z-150419T0245Z/
COWLEY KS-SUMNER KS-
925 PM CDT SAT APR 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR WESTERN COWLEY AND SUMNER COUNTIES...

AT 921 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER 
UDALL...MOVING NORTHEAST AT 20 MPH. THIS SEVERE THUNDERSTORM HAS 
PRODUCED GOLF BALL-SIZED HAIL 2MILES SOUTHWEST OF UDALL.

HAZARD...GOLF BALL SIZED HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ARKANSAS CITY...WINFIELD...WELLINGTON...MULVANE...BELLE PLAINE...
CALDWELL...OXFORD...UDALL...SOUTH HAVEN...GEUDA SPRINGS...ROCK...
MAYFIELD...HUNNEWELL...RIVERDALE...PERTH...WELLINGTON AIRPORT AND
STROTHER FIELD AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS SEVERE THUNDERSTORM CONTINUES TO PRODUCE LARGE HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
WICHITA.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS SDEVERE THUNDERSTORM THAT 
MAY CAUSE FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED 
ROADWAYS...ESPECIALLY AT NIGHT!

&&

LAT...LON 3700 9765 3722 9765 3748 9725 3748 9690
      3714 9700 3700 9714
TIME...MOT...LOC 0221Z 232DEG 17KT 3740 9709 

HAIL...1.75IN
WIND...60MPH
 
$$

ES
296 
WWUS53 KICT 190226 CCA
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
925 PM CDT SAT APR 18 2015

KSC035-191-190245-
/O.CON.KICT.SV.W.0073.000000T0000Z-150419T0245Z/
COWLEY KS-SUMNER KS-
925 PM CDT SAT APR 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR WESTERN COWLEY AND SUMNER COUNTIES...

AT 921 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER 
UDALL...MOVING NORTHEAST AT 20 MPH. THIS SEVERE THUNDERSTORM HAS 
PRODUCED GOLF BALL-SIZED HAIL 2 MILES SOUTHWEST OF UDALL.

HAZARD...GOLF BALL SIZED HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ARKANSAS CITY...WINFIELD...WELLINGTON...MULVANE...BELLE PLAINE...
CALDWELL...OXFORD...UDALL...SOUTH HAVEN...GEUDA SPRINGS...ROCK...
MAYFIELD...HUNNEWELL...RIVERDALE...PERTH...WELLINGTON AIRPORT AND
STROTHER FIELD AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS SEVERE THUNDERSTORM CONTINUES TO PRODUCE LARGE HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
WICHITA.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS SDEVERE THUNDERSTORM THAT 
MAY CAUSE FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED 
ROADWAYS...ESPECIALLY AT NIGHT!

&&

LAT...LON 3700 9765 3722 9765 3748 9725 3748 9690
      3714 9700 3700 9714
TIME...MOT...LOC 0221Z 232DEG 17KT 3740 9709 

HAIL...1.75IN
WIND...60MPH
 
$$

ES
982 
WWUS53 KICT 190237
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
937 PM CDT SAT APR 18 2015

KSC191-190244-
/O.CAN.KICT.SV.W.0073.000000T0000Z-150419T0245Z/
SUMNER KS-
937 PM CDT SAT APR 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR SUMNER COUNTY IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED 
NORTHEAST OUT OF THE WARNED AREA. THEREFORE THE SEVERE 
THUNDERSTORM WARNING FOR SUMNER COUNTY HAS BEEN CANCELLED.

HOWEVER! SEVERE THUNDERSTORM WATCH NUMBER 74 REMAINS IN EFFECT UNTIL 
1100 PM CDT FOR SOUTH CENTRAL KANSAS.

LAT...LON 3747 9715 3748 9690 3714 9700 3700 9715
TIME...MOT...LOC 0234Z 233DEG 16KT 3742 9705 

$$

KSC035-190245-
/O.CON.KICT.SV.W.0073.000000T0000Z-150419T0245Z/
COWLEY KS-
937 PM CDT SAT APR 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHWESTERN COWLEY COUNTY...

AT 934 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR UDALL AND IS 
MOVING NORTHEAST AROUND 20 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ARKANSAS CITY...WINFIELD...UDALL...GEUDA SPRINGS...ROCK AND STROTHER
FIELD AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS SEVERE THUNDERSTORM CONTINUES TO PRODUCE LARGE HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
WICHITA.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS THUNDERSTORM THAT MAY 
CAUSE FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED 
ROADWAYS...ESPECIALLY AT NIGHT!

&&

LAT...LON 3747 9715 3748 9690 3714 9700 3700 9715
TIME...MOT...LOC 0234Z 233DEG 16KT 3742 9705 

HAIL...1.75IN
WIND...60MPH
 
$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 6:46 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Apr 18, 6:46 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
646 PM CDT SAT APR 18 2015

...UPDATED FOR 00Z AVIATION DISCUSSION...

.SYNOPSIS...
ISSUED AT 358 PM CDT SAT APR 18 2015

STRONG THUNDERSTORMS...WHICH MAY OBVIOUSLY ACHIEVE SEVERITY...HAVE
DEVELOPED OVER PARTS OF CENTRAL & SOUTH-CENTRAL KS WEST OF I-135.
AS WAS EXPECTED...THE THUNDERSTORMS DEVELOPED IN AREAS WHERE SKIES
HAD CLEARED AND WITH 55-60F DEWPOINTS DESTABLIZATION WAS FAIRLY
RAPID. AT 252 PM CDT PING PONG BALL-SIZED HAIL WAS REPORTED IN
BARTON COUNTY.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 358 PM CDT SAT APR 18 2015

TONIGHT:
OBVIOUSLY SEVERE THUNDERSTORMS ARE DRAWING GREATEST ATTENTION. THE
WELL-DEFINED MID-UPPER CYCLONE THAT HAS BEEN A TOPIC THE PAST 3 OR
4 DAYS IS DRIFTING TOWARD THE CO/KS BORDER TO PROMOTE DECENT UPPER
DECK DIFFLUENCE. WITH THE ATTENDANT SURFACE LOW STILL SITUATED
OVER EASTERN KS INDUCING MODEST E-SE LOWER-DECK FLOW...DEEP-LAYER
SHEAR...BOTH SPEED AND DIRECTIONAL...SHOULD SLOWLY INCREASE WITH
30-40KTS LIKELY BY EARLY THIS EVENING. WITH MODEST UPPER-DECK COLD
ADVECTION APPROACHING CENTRAL & SOUTH-CENTRAL KS LARGE HAIL
PERHAPS 2 INCHES IN DIAMETER...WOULD BE THE PRIMARY THREAT. MOST
FACETS OF INHERITED FORECAST ARE KEPT INTACT. LATE TONIGHT THE
UPPER-DECK LOW OVER EASTERN CO WILL EVOLVE INTO A WAVE AS IT
PHASES WITH A 2ND UPPER-DECK WAVE SWEEPING EAST ACROSS THE
SASKATCHEWAN/MANITOBA BORDER. BOTH WILL TEAM TO SWEEP A COLD FRONT
SE THAT SHOULD EXTEND FROM CENTRAL NEBRASKA AND WESTERN KANSAS
EARLY SUNDAY MORNING.

SUNDAY & SUNDAY NIGHT:
THE SOUTHEAST PROGRESS OF THE COLD FRONT WILL BE WATCHED CLOSELY.
AS THE 2 UPPER WAVES PHASE THE SOUTHERN COHORT WOULD WEAKEN. THIS
WOULD LIKELY CAUSE THE COLD FRONT TO DECELLERATE AS IT APPROACHES
SOUTHEAST KS EARLY SUNDAY AFTERNOON. THE NAM DEPICTS THIS SCENARIO
MORE SO THAN IT'S COHORTS AND IS BEING FOLLOWED. AS SUCH THE AIR
MASS OVER SOUTHEAST KS WOULD DESTABILIZE CONSIDERABLY. AS SUCH
SEVERE THUNDERSTORM FOR SOUTHEAST KS WOULD INCREASE CONSIDERABLY
& WITH THE NAM PREFERRED MLCAPES FROM 2,000-2,300 "CARAT JEWELS"
ARE LIKELY EARLY SUNDAY AFTERNOON. COMBINED WITH MODEST UPPER-DECK
COLD ADVECTION TARGETING THIS AREA LARGE HAIL...PERHAPS GOLF BALL
SIZED...WOULD BE THE PRIMARY THREAT SUNDAY AFTERNOON. AS THE COLD
FRONT PUSHES SE OF THIS AREA DEEP BRISK NW FLOW SPREADS SE ACROSS
KS THEREBY SHUNTING THE SEVERE THREAT S-SE OF KICT COUNTRY EARLY
SUNDAY EVENING.

MONDAY-TUESDAY:
THE WORK-WEEK SHOULD START QUIETLY AS AN INTENSE MID-UPPER CYCLONE
BEGINS TO GYRATE OVER THE GREAT LAKES PER GFS & ECMWF. THIS WOULD
DRIVE LARGE BU WEAK HIGH PRESSURE E/SE ACROSS THE CENTRAL &
SOUTHERN PLAINS.

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 358 PM CDT SAT APR 18 2015

THUNDERSTORMS SHOULD RETURN TO THE NEIGHBORHOOD WED & WED NIGHT
BUT WITH DIFFERENCES IN SOLUTIONS HAVE KEPT FORECAST ESSENTIALLY
UNCHANGED.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 641 PM CDT SAT APR 18 2015

MESOSCALE COMPLEX OF THUNDERSTORMS OVER CENTRAL/SOUTH CENTRAL
KS...SHOULD PROGRESS SLOWLY EASTWARD OVERNIGHT...AS A WEAK LOW-
LEVEL JET DEVELOPS AND GRADUALLY VEERS NORTHEAST. ICT AND CNU
TERMINALS STAND THE BEST PROBABILITY OF BEING IMPACTED BY
THUNDERSTORMS. WINDS WILL BE HIGHLY VARIABLE OVERNIGHT BEHIND
OUTFLOW BOUNDARY IN CENTRAL/SOUTH CENTRAL KS. ADDITIONAL
THUNDERSTORMS COULD AFFECT CNU TERMINAL SUNDAY...WITH WIDESPREAD
SHOWERS DEVELOPING OVER CENTRAL/SOUTH CENTRAL KS AS THE UPPER
TROUGH ADVANCES EASTWARD THRU EASTERN KS/OK.

JMC

&&

.FIRE WEATHER...
ISSUED AT 358 PM CDT SAT APR 18 2015

PROLONGED PERIODS OF RAIN & THUNDERSTORMS WILL KEEP THE GRASSLAND
FIRE IN CHECK.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    55  64  40  62 /  80  80  10   0
HUTCHINSON      53  60  39  62 /  80  70  10   0
NEWTON          54  61  40  60 /  80  80  10   0
ELDORADO        55  67  42  62 /  80  90  10   0
WINFIELD-KWLD   55  68  41  63 /  80  90  10   0
RUSSELL         52  60  37  61 /  70  80  10   0
GREAT BEND      51  60  36  60 /  70  70  10   0
SALINA          53  60  39  62 /  80  70  10   0
MCPHERSON       53  59  39  61 /  80  70  10   0
COFFEYVILLE     57  68  43  64 /  70  80  20  10
CHANUTE         57  68  43  63 /  70  90  20  10
IOLA            57  67  43  62 /  70  90  20  10
PARSONS-KPPF    57  68  43  63 /  70  80  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 18, 8:10 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
810 PM CDT SAT APR 18 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-200115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
810 PM CDT SAT APR 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS WILL AFFECT SOUTH
CENTRAL KANSAS AND THE FLINT HILLS THIS EVENING...PRIMARILY SOUTH
OF HIGHWAY 400. LARGE HAIL OF QUARTER TO GOLFBALL SIZE WILL BE
POSSIBLE AND WIND GUSTS OF 50 TO 60 MPH. ELSEHWERE IN CENTRAL AND
SOUTHEAST KANSAS OVERNIGHT...AN ISOLATED STRONG STORM WITH PEA TO
DIME SIZE HAIL WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE CHANCES FOR SEVERE THUNDERSTORMS IS INCREASING FOR SOUTHEAST
KANSAS SUNDAY AFTERNOON...WHERE HAIL AS LARGE AS GOLF BALLS MAY
OCCUR. IF YOU LIVE IN SOUTHEAST KANSAS...THE FORECAST FOR SUNDAY
SHOULD BE MONITORED CLOSELY. THUNDERSTORMS THAT MAY BE QUITE
STRONG WITH HAIL CLOSE TO 1 INCH DIAMETER AND 40 TO 50 MPH WINDS
ARE POSSIBLE FOR AREAS ALONG AND JUST SOUTHEAST OF THE TURNPIKE. A
VERY HIGH FIRE DANGER MAY EXIST OVER PARTS OF CENTRAL KANSAS
LATE SUNDAY AFTERNOON.

SCATTERED THUNDERSTORMS ARE POSSIBLE FOR ALL AREAS FROM WEDNESDAY
THROUGH FRIDAY. DETAILS REGARDING THE STRENGTH OF THESE
THUNDERSTORMS WILL BE PROVIDED EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED THIS EVENING ACROSS SOUTH CENTRAL
KANSAS AND THE FLINT HILLS...PRIMARILY SOUTH OF HIGHWAY 400.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Local storm report, Apr 18, 7:34 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
734 PM CDT SAT APR 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             3 NE CALDWELL           37.07N 97.57W
04/18/2015  M1.75 INCH       SUMNER             KS   TRAINED SPOTTER

            QUARTER TO GOLF BALL SIZE HAIL.

&&

JMR
Local storm report, Apr 18, 7:38 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
738 PM CDT SAT APR 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             3 NW CALDWELL           37.07N 97.65W
04/18/2015  M1.75 INCH       SUMNER             KS   TRAINED SPOTTER

            QUARTER TO GOLF BALL SIZE HAIL.

&&

JMR
Local storm report, Apr 18, 7:39 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
739 PM CDT SAT APR 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     HAIL             3 NW CALDWELL           37.07N 97.65W
04/18/2015  M1.50 INCH       SUMNER             KS   TRAINED SPOTTER

&&

JMR
Local storm report, Apr 18, 8:02 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
802 PM CDT SAT APR 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     HAIL             1 S PERTH               37.16N 97.49W
04/18/2015  M1.75 INCH       SUMNER             KS   TRAINED SPOTTER

&&

JMR
Local storm report, Apr 18, 8:34 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
834 PM CDT SAT APR 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     HAIL             1 S WELLINGTON          37.26N 97.40W
04/18/2015  M1.00 INCH       SUMNER             KS   BROADCAST MEDIA

            MEDIA REPORTED QUARTER SIZE HAIL 1 MILE SOUTH OF
            WELLINGTON.

&&

JMR
Local storm report, Apr 18, 8:57 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
857 PM CDT SAT APR 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             1 S PERTH               37.16N 97.49W
04/18/2015  M1.00 INCH       SUMNER             KS   TRAINED SPOTTER

            TRAINED SPOTTER REPROTED NICKEL AND QUARTER SIZE HAIL.

&&

JMR

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 7:02 PM CDTSpecial Weather StatementICTSedgwick28 min
Apr 18, 7:06 PM CDTSevere Thunderstorm WarningICTSedgwick24 min
Apr 18, 7:21 PM CDTSpecial Weather StatementICTHarper24 min
Apr 18, 7:28 PM CDTSevere Thunderstorm WarningICTSumner47 min
Apr 18, 7:31 PM CDTSevere Thunderstorm WarningICTHarper44 min
Apr 18, 8:11 PM CDTSevere Thunderstorm WarningICTSumner49 min
Apr 18, 9:07 PM CDTAreal Flood WarningICTSumner5 hr
Apr 18, 9:30 PM CDTSpecial Weather StatementICTHarper30 min
Apr 18, 9:37 PM CDTSevere Thunderstorm WarningICTButler, Cowley38 min
Apr 18, 10:09 PM CDTSpecial Weather StatementICTSumner36 min
Apr 18, 10:14 PM CDTSevere Thunderstorm WarningICTButler, Elk, Greenwood14 min
Apr 19, 1:48 PM CDTSpecial Weather StatementICTKingman42 min
Apr 19, 2:35 PM CDTSpecial Weather StatementICTHarper25 min
Apr 19, 2:41 PM CDTSpecial Weather StatementICTSumner34 min
Apr 19, 3:03 PM CDTSpecial Weather StatementICTSumner42 min
Apr 19, 3:35 PM CDTSpecial Weather StatementICTCowley25 min
Apr 19, 3:43 PM CDTSpecial Weather StatementICTElk47 min
Apr 19, 3:51 PM CDTSpecial Weather StatementICTWoodson39 min
Apr 19, 4:01 PM CDTSevere Thunderstorm WarningICTCowley23 min
Apr 19, 4:14 PM CDTSpecial Weather StatementICTWoodson46 min
Apr 19, 4:36 PM CDTSpecial Weather StatementICTElk39 min
Apr 19, 6:00 PM CDTSpecial Weather StatementICTLabette45 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.